Jump to content

Symptoms But Bp Is "normal"


Recommended Posts

Hello,

I just posted a question, but have a second question. Today I was standing in line for an ice cream (for my mom, or else I wouldn't have waited the 20 minutes for it!!) and I felt really lightheaded and then notice my heart rate was increasing. The thing is, is that I've had these symptoms before and took my bp and it was normal...Does anyone else have that too? Why am I feeling so lightheaded if my bp is "normal?" The palpitations don't start up right away, if that makes any difference...

Link to post
Share on other sites

You could be hypovolemic...not getting enough blood to your brain when you stand still, because of the low blood volume.

Link to post
Share on other sites

My bp has never been an issue. I have increased heart rate but my bp always stays normal. According to my Dr. this is classic POTS. I don't know why you get lightheaded. I usually get nauseated and dizzy.

I did a research study for my Dr. and they monitor everything during a TTT. At one point I had to stop because I got really nauseated. He said my bp was kind of going in a wave, and that seemed to correspond to the waves of nausea. So that might be a clue. My bp was never in a dangerous range, but apparently my body was responding anyway.

Link to post
Share on other sites

I have noticed that BP does not always correspond to what you experience physically. One thing interesting I have noticed with my son when I've occationally tried to get a bit of data is that he will drop to the floor (not loss of consciousness, just complete exhaustion and weakness) and will be very clearly completely exhausted and wiped out (from standing, for example). If I take his blood pressure immediately, it will be on the lower side for him but not significantly so at all. If I take the BP at a couple of intervals after that (two or three minutes between each), it will drop more significantly. It's interesting to me how it will be delayed like that. I've not been able to test it as closely as I'd like to do as when that happens to him he does not feel like messing with BPs as he is so completely exhausted and wiped out. The delayed effect is interesting, though. Also the drop in diastolic for him is more significant than the drop in systolic. Sometimes his heart rate will also drop below what is normal for him.

Link to post
Share on other sites

Thank you for all your replies. I tried to get compression stockings but my insurance would not cover them and they are very expensive...I was on Midodrine as well as florinef at one point, but I got severe headaches which were intolerable (even with pain relievers). Not really sure where to go from here...

Link to post
Share on other sites

mine was on the low side when i first started having problems. then when i had POTS crash, it was very low. months later, i noticed it was "normal." even more months later, mine rises when i have issues. i was recently dx with hyper POTS. i'm still kind of in shock about this new development.

Link to post
Share on other sites

I used Truform compression stockings 30-40 compression which are very tight. I got knee high ones for $20 on amazon.com. You can find them much cheaper online then in a medical store. If you get looser ones they are as cheap as $10. They made a huge difference for me...

I can't recommend any meds because I'm not a doc but if you venture around the forum and on dinet.org you will read some success people have had in your situation..

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...